What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 29, 1:49 PM EST, 51 minutes earlier.
Area forecast discussion, Aug 29, 1:49 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
249 PM EDT Sun Aug 29 2021
.SYNOPSIS...
Moisture on the van of the hurricane Ida remnant is expected to fuel
widespread and enhanced rainfall across the Upper Ohio Valley Region
on Tuesday night and Wednesday. In the meantime, warm and humid
weather continues with periodic scattered showers and storms.
&&
.NEAR TERM /THROUGH TONIGHT/...
No appreciable change was needed to the forecast as sct to nmrs
shwrs and tstms can be expected as a weak shortwave traverses the
broad ern conus ridge and interacts with the warm, humid airmass ovr
the Upr OH.
Severe potential wl be limited to isolated, and marginally severe
wind gust via tstm downburst as per sufficiently dry mid lvl air and
downdraft CAPE on the order of a 1000 j/kg. Otherwise, with pcp water
at approx. 1.75 in, locally heavy rain wl rmn the problem although
mid level flow has improved cell movement and alleviated that
potential somewhat.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A frontal boundary will advance south into the Pittsburgh area on
Monday. The front should lose forward motion a bit as the associated
trough lifts back towards Quebec, placing the Upper Ohio Valley in
quasi-zonal flow aloft... or nearly parallel to the frontal boundary
/ baroclinic zone. Thunderstorms and showers are likely to develop
along this area of convergence. A narrow band of localized flooding,
orientated west to east, could develop if the boundary remains
stationary for a long period of time.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
By Tuesday night, remnants of Ida will progress up through the TN
Valley and over central Appalachia. The system will begin to phase
with the northern stream as it approaches our area late Tuesday and
into Wednesday.
The worst case scenario if the track continues to hold is a swath of
heavy rainfall as the tropical remnant interacts with the cold core
trough/cold front. The timing of the Ida and the front remain in
question.
Slightly cooler and drier conditions are anticipated late week and
into the Labor Day Weekend with building high pressure.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Scattered thunderstorms are likely this aftn/eve, mainly between
18z-23z, coincident with peak heating. Storm motion will be slow to
the east, with outflow boundaries becoming the main driver for new
development. Though convection should dissipate this evening, a
shortwave trough to the north may provide enough upper support to
fuel additional waves of sct shra/iso tsra overnight.
Moist convection/convergence ahead of this shortwave and its
approaching sfc front should result in more widespread MVFR/IFR
stratus development. This will favor the eastern ridges and locations
north of PIT, with lesser confidence south and west. Widespread
showers and thunderstorms are expected through the day Monday,
forming primarily along a decaying sfc front.
.Outlook...
Rain chances and widespread restrictions are likely late Tuesday
into Wednesday with the approach and passage of Hurricane Ida
remnants, favoring areas south and east of Pittsburgh.
VFR and dry weather is expected after the remnants exit Thursday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Hazardous weather outlook, Aug 29, 2:38 AM EST, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
338 AM EDT Sun Aug 29 2021
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-300745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
338 AM EDT Sun Aug 29 2021
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The potential for heavy rainfall and flooding will increase Tuesday
and Wednesday as the remnants of tropical system Ida move into the
Ohio Valley.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 29, 11:12 AM EST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1212 PM EDT Sun Aug 29 2021
OHZ048-057-291700-
Coshocton OH-Muskingum OH-
1212 PM EDT Sun Aug 29 2021
...STRONG THUNDERSTORMS WILL IMPACT COSHOCTON AND MUSKINGUM COUNTIES
THROUGH 100 PM EDT...
At 1212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Danville to near Dresden
to near South Zanesville. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Zanesville, Coshocton, West Lafayette, South Zanesville, North
Zanesville, Dresden, Frazeysburg, Philo, Warsaw, Pleasant Grove,
Conesville, and Gratiot.
This includes Interstate 70 in Ohio near mile marker 143, and between
mile markers
145 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3995 8223 3995 8220 4046 8218 4045 8181
4029 8171 3977 8192 3977 8207 3982 8208
3982 8217 3991 8216 3991 8223
TIME...MOT...LOC 1612Z 244DEG 16KT 4034 8213 4017 8204 3989 8211
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 2:08 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
308 PM EDT Sun Aug 29 2021
OHZ040-041-050-WVZ001-291945-
Jefferson OH-Columbiana OH-Carroll OH-Hancock WV-
308 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JEFFERSON...
SOUTHERN COLUMBIANA...NORTHEASTERN CARROLL AND HANCOCK COUNTIES
THROUGH 345 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lisbon, or 10 miles northwest of Wellsville,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
East Liverpool, Wellsville, Calcutta, Lisbon, Salineville, Newell,
Hanoverton, Irondale, Rogers, Summitville, Mechanicstown, and
Hammondsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4071 8057 4055 8060 4058 8098 4075 8098
4083 8062
TIME...MOT...LOC 1908Z 255DEG 16KT 4068 8084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 2:09 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
309 PM EDT Sun Aug 29 2021
PAZ007-013-014-291945-
Butler PA-Lawrence PA-Mercer PA-
309 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MERCER...NORTHERN
LAWRENCE AND NORTHWESTERN BUTLER COUNTIES THROUGH 345 PM EDT...
At 309 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Castle Northwest, or near New Castle, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Castle, Grove City, New Wilmington, Oakwood, New Castle
Northwest, Pulaski, Bessemer, New Bedford, Plain Grove Township,
South New Castle, Harlansburg, and Volant.
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 105 and 118.
Interstate 80 in Pennsylvania between mile markers 11 and 19.
Interstate 376 in Pennsylvania between mile markers 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4094 8049 4112 8049 4123 8018 4113 8007
4103 8009
TIME...MOT...LOC 1909Z 255DEG 16KT 4106 8037
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 2:33 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
333 PM EDT Sun Aug 29 2021
PAZ021-029-292000-
Washington PA-Allegheny PA-
333 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WASHINGTON AND WEST
CENTRAL ALLEGHENY COUNTIES THROUGH 400 PM EDT...
At 333 PM EDT, Doppler radar was tracking a strong thunderstorm near
Avella, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canonsburg, Avella, Robinson Township, Cecil-Bishop, McGovern,
Imperial, McDonald, Sturgeon-Noblestown, Oakdale, Burgettstown,
Houston, and Hickory.
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 42 and 52.
Interstate 376 in Pennsylvania between mile markers 59 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4024 8051 4041 8051 4046 8017 4035 8013
4021 8014
TIME...MOT...LOC 1933Z 254DEG 16KT 4034 8044
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH